2019 ATRC OTT Dialogue

19/08/2019

Description

Background
 
  • The discussion on OTT among ATRC leaders, Telecommunication Network Providers and OTT Service Providers was started since September 2017 in Bangkok. The meeting agreed to adopt the preliminary principles namely cross-sector compliance & collaborative regulation; level playing field and Inclusion and agreed to recommend the above approach to the ATRC for adoption. In addition, the meeting agreed that the regular engagement and consultation with the OTT stakeholders is an important measure in managing the OTT ecosystem within ASEAN.
 
  • MCMC hosted the 2018 ATRC OTT Dialogue during 25-26 June 2018 in Kuala Lumpur. The consultative dialogue between relevant stakeholders has been continued and three principles from Bangkok Dialogue were discussed. The challenging issues from OTT service providers and regulators were raised. The outcomes of this KL dialogue were brought to the table of 24th ATRC for consideration.
 
  • The 24th ATRC meeting in Singapore last year considered it and proposed for further consider in two aspects: (i) economic-related issues, including competition, licensing and taxation; and (ii) social issues, including social harmony, consumer and privacy protection, and the spread of falsified information.
 
  • The institutionalization of this dialogue was endorsed at the 2018 Telecommunications and Information Technology Ministers (TELMIN) Meeting, and was re-named the ATRC Stakeholders’ Consultative Dialogue to welcome the inclusion of stakeholders outside the ATRC involved in OTT policymaking. There will be two installments of the 2019 ATRC Stakeholders’ Consultative Dialogue, one government-led and one industry-led. The ASEAN Multi-Stakeholder Dialogue will be the industry-led installment.
 
  • In May 2019, USABC hosted 2019 ASEAN-Multi-Stakeholders Dialogue with a view to provide a platform for ATRC, OTT service providers and network service providers to exchange views on the topic of OTT service management and regulation. The meeting concluded with some challenges and keys takeaway as discussed in each session. The outcomes of this meeting will be presented to the 2019 ATRC OTT on 19th August in Bangkok for further discussion.

Purpose
  • The 2019 ATRC OTT Dialogue on 19th August in Bangkok which is the Government-led meeting aims to provide a platform for ASEAN telecommunication regulators, OTT service providers and network service providers to exchange views on the topic of OTT service management and regulation. Following the industry discussion in May this year, this Government-led meeting will discuss in 4 sessions:
Session I: OTT Business Enhancement (Telecommunications and Broadcasting), focusing on level playing field among relevant players and the industry promotion and collaboration;
Session II: Consumer Protection, focusing on UGC, Platform providers’ accountability and Data Privacy/GDPR;
Session III: Economic Contribution and Impact, focusing on benefits of OTTs and industry overviews and digital service charges and/or fee and other measures;
Session IV: Wrap-up for ASEAN Guideline on OTT.
 
Format
  • The Dialogue will be a full-day roundtable discussion consisting of four sessions and panel discussion at the end of each session.
  • The Wrap-up session among ASEAN Regulators will be discussed from 16.00 to17.00 hrs.

Targeted Participants
  • ASEAN Telecommunications Regulators
  • Policy Makers
  • Network Service Providers
  • OTT Service Providers
  • Industry Associations (US-ABC, AIC, AVIA)

Outcomes
  • Outcome document, to be presented at the 25th ATRC
  • It is expected that the OTT Government-led meeting can achieve draft ASEAN framework and can be pushed forward for 25th ATRC for further consideration.
  • ASEAN Guideline on OTT by 2020

Venue : Garden Room, Ground floor at Anantara Riverside Bangkok Resort

Date : 19 August 2019

Time : 08.30 - 17.00

Contact : Miss Sakonpa Prachuabmoh, Ms. Rumpaipak Pinsuay

Call : (662) 670 8888 (Ext: 3518)

 

Monday, 19th August 2019

Time Agenda Speakers
08.30 - 09.00 Registration   
09.00-09.05
(5 minutes)
Opening Remarks General Sukit Khamasundara, Commissioner, Acting Chairman of the National Broadcasting and Telecommunications Commission (NBTC), Thailand
09.05-09.15
(10 minutes)
Keynote Speech: Overview of OTT Ecosystem Mr. Takorn Tantasith,
Secretary-General of the NBTC
09.15-09.45
(30 minutes)
Report: 2019 ASEAN Multi-Stakeholder Dialogue in Singapore
 
  • Mr. Marc Mealy, Senior Vice President- Policy for US-ABC
  • Dr Suthikorn Kingkaew, Thailand Representative, Asia Internet Coalition
  • Mr. William Lee Kwong Ha, Head of Department, International, Malaysia Commission and Multimedia Commission
09.45-10.00
(15 minutes)
Group Photo & Coffee Break
10.00-10.30
(30 minutes)
Country Update on OTT
  • All AMSs are requested to share briefly what OTT is being implemented in their countries.(3 minutes per country)
  • Representatives from AMSs
Representatives from AMSs Session 1: OTT Business Enhancement (Telecommunications and Broadcasting)
  1.1 Level-Playing-field: Network providers VS. Traditional providers VS. OTTs (15 mins)
  • Registration / Licensing
  • Current trends and cases
  • Online Curated Content (OCC) services
  • Mr. John Medeiros,
    Chief Policy Officer, Asia Video Industry Association
1.2 Industry promotion and collaboration between stakeholders :
Telecommunications (15 mins)
- Revenue sharing/ Co-petition
- Challenges
  • Ms. Chris Perera, Senior Director, International External Affairs - Asia Pacific, AT&T
Broadcasting (15 mins)
- Co-productions of ASEAN content
- Challenges
  • Ms. Shanta Arul, Strategy & Development Manager, Netflix Asia Pacific
1.3 Panel Discussion and Q & A (15 mins)
  • What are the current trends and case studies on regulations concerning licensing policies for network, traditional and OTT providers?
  • How can regulators develop licensing/registration policies that can incentivize OTT providers to participate in the regime in order to create a co-existence of OTT and telecom/broadcasting players?
All speakers and Moderator
Moderator:
Jackkit Sangkittiwan,
TIME Consulting Co., Ltd.
11.30-12.30
(60 minutes)
Session 2 : Consumer Protection
  2.1 Data privacy/ GDPR (15 mins) Mr. Chayatawatch Atibaedya, Legal Expert, Ministry of Digital Economy for Society
2.2 User Generated Content (UGC) (15 mins) Mr. Zurkarnain Mohd Yasin, Chief Compliance Officer, MCMC
2.3 Platform providers’ accountability (15 mins) Ms. Ingporn Sirikulbordee,
Public Policy Manager,
Line
2.4 Panel Discussion and Q & A (15 mins)
  • What should governments and regulators do to create trust in digital economy? What effort should be spent and prioritized to enhance consumer data protection and privacy?
 
  • What and how service / platform providers should do to monitor and regulate their own service / platform to protect their customers personal information and from inappropriate contents (e.g. fake news, social bullying and illegal contents)?
All speakers and Moderator
Moderator:
Jackkit Sangkittiwan,
TIME Consulting Co., Ltd.
 
12.30 - 13.30
(60 minutes)
Lunch
13.30-14.45
(75 minutes)
Session 3: Economic contribution/impact
  3.1 OTTs and industry overview: Costs and Benefits
(10 mins)
- Mr. Marc Mealy, Senior Vice President- Policy for US-ABC
3.2 Digital service charges and/or fees and other measures
(45 mins)
- Mr. Nutthakorn Utensute, Director of Tax Planning Bureau, Excise Department
3.3 Discussion and Q&A (20 mins)
  • How to develop a sustainable OTT ecosystem?
  • How can regulators from each respective ASEAN Member States collaborate to bridge the digital gap in economic contribution?
All speakers and Moderator
Moderator:
Jackkit Sangkittiwan,
TIME Consulting Co., Ltd.
 
14.45 - 15.00
(15 minutes)
Coffee Break
15.00-16.00
(60 minutes)
Session 4: Wrap-up for drafting ASEAN Guideline on OTT
  Draft ASEAN Guideline on OTT
4.1 Registration / Licensing
4.2 Industry promotion and collaboration
4.3 Self-regulation
4.4 Digital service charges and/or fees
Moderator:
Jackkit Sangkittiwan,
TIME Consulting Co., Ltd.
16.00-17.00
(60 minutes)
Wrap-up (For ASEAN Regulators only)
  Summary of Discussion Moderator:
Jackkit Sangkittiwan,
TIME Consulting Co., Ltd.
Conclusion of the Draft ASEAN Guideline on OTT
Closing



 
NBTC Secretariat

International Affairs Bureau, Office of the NBTC,
87 Phaholyothin soi 8 Samsennai Phayathai Bangkok 10400, Thailand

(662) 670 8888 ext. 3535, 3524 Fax: 02 278 1736

FOLLOW UP


Copyright © 2018-2019 Department of International Affairs Bureau, Office of the NBTC of Thailand.